Alert archive / New York / Frost Advisories in 2012

Frost Advisory 8, NWS Albany, NY

September 10, 20124 counties in New York

NWS Albany, NY issued this frost advisory at Sep 10, 2012, 4:20 AM EDT for 4 counties in New York. It took effect at Sep 11, 2012, 3:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 2012, 4:20 AM EDT (08:20 UTC)
In effect from
Sep 11, 2012, 3:00 AM EDT
Expired
Sep 11, 2012, 9:00 AM EDT
In force
6 hr
Issued by
NWS Albany, NY

Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Warren County, NY

The radar

The Albany radar (KENX), 99 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

632 
WWUS71 KALY 100820
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
420 AM EDT MON SEP 10 2012

NYZ032-033-042-082-102100-
/O.NEW.KALY.FR.Y.0008.120911T0700Z-120911T1300Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...NORTHVILLE...MAYFIELD
420 AM EDT MON SEP 10 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY.

* LOCATIONS...SOUTHERN AND WESTERN ADIRONDACKS. 

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...GENERALLY IN THE MID 30S.

* TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST WILL
  DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
407 
WWUS71 KALY 101947
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
347 PM EDT MON SEP 10 2012

NYZ083-111300-
/O.EXA.KALY.FR.Y.0008.120911T0700Z-120911T1300Z/
SOUTHEAST WARREN-
INCLUDING THE CITIES OF...GLENS FALLS...WEST GLENS FALLS
347 PM EDT MON SEP 10 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY FOR
SOUTHEAST WARREN COUNTY.

* LOCATIONS...SOUTHEAST WARREN COUNTY.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...GENERALLY IN THE MID 30S.

* TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST WILL 
  DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NYZ032-033-042-082-111300-
/O.CON.KALY.FR.Y.0008.120911T0700Z-120911T1300Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...NORTHVILLE...MAYFIELD
347 PM EDT MON SEP 10 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
TUESDAY...

* LOCATIONS...SOUTHERN AND WESTERN ADIRONDACKS.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST WILL 
  DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
525 
WWUS71 KALY 111303
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
903 AM EDT TUE SEP 11 2012

NYZ032-033-042-082-083-111415-
/O.EXP.KALY.FR.Y.0008.000000T0000Z-120911T1300Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
SOUTHEAST WARREN-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS
903 AM EDT TUE SEP 11 2012

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY WHICH WAS IN EFFECT FOR THE SOUTHERN
ADIRONDACKS HAS EXPIRED. AT 9 AM...TEMPERATURES ACROSS THE REGION HAVE
WARMED INTO THE UPPER 30S TO LOWER 40S.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Sep 10, 1:45 AM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Sep 10, 1:45 AM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
145 AM EDT MON SEP 10 2012

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL EXIT THE REGION LATE TONIGHT. HIGH
PRESSURE WILL BUILD INTO THE REGION ON MONDAY AND DOMINATE THE
WEATHER ACROSS THE REGION FOR MOST OF THE WORK WEEK. TEMPERATURES
WILL START THE WEEK COOLER THAN NORMAL...THEN MODERATE TO ABOVE
NORMAL FOR THE MIDDLE AND END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 130 AM...NOT MUCH TO CHANGE IN THE FORECAST GRIDS EXCEPT TO
ADJUST HOURLY TEMPS TO ACCOUNT FOR CURRENT CONDITIONS. SOME AREAS
NOT COOLING OFF AS FAST AS EARLIER FORECAST. LOWS WILL BE IN THE 40S
TO AROUND 50.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
A TRANQUIL PERIOD OF WEATHER AS RISING HEIGHTS ALOFT AND BUILDING
SURFACE PRESSURES RESULTING IN A TRANQUIL AND COOL PERIOD OF
WEATHER. AVERAGE FORECAST PWATS ARE BETWEEN 0.50-0.75 WHICH
RESULTS IN LITTLE CLOUD COVER FOR MOST OF THE REGION /EXCEPTION
WOULD BE ACROSS THE TERRAIN WITH A LITTLE ADDITIONAL CLOUD COVER/.
WINDS WILL BE LITTLE ELEVATED ON MONDAY AS MIXING LAYER HEIGHTS
SUGGEST WE TAP INTO LOWER 20S KTS. MOS NUMBERS ARE RATHER CLOSE
WHICH PLACES THE REGION IN QUITE CHILLY VALUES MONDAY NIGHT AND
TUESDAY NIGHT. IN FACT...VALUES ACROSS THE ADIRONDACKS MAY DIP
INTO LEVELS WE HAVE NOT SEEN IN AWHILE WITH FROST/FREEZE
CONDITIONS. THIS IS CURRENTLY ADDRESSED IN THE HWO. AVERAGE HIGHS
WILL BE GENERALLY IN THE 60S TO LOWER 70S FOR VALLEY LOCATIONS.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
DRY WEATHER IS EXPECTED TO HOLD THROUGH AT LEAST FRIDAY AS HIGH
PRESSURE REMAINS OVER OUR REGION ON WEDNESDAY AND WEDNESDAY NIGHT
BEFORE GRADUALLY SLIDING SOUTHEAST ON THURSDAY WITH A COLD FRONT
DROPPING INTO THE SAINT LAWRENCE VALLEY LATE FRIDAY. THE FORECAST
FOR THE FRIDAY NIGHT AND SATURDAY PERIODS HINGES ON WHETHER OR NOT
THERE IS ANY MOISTURE LEFT WITH THE FRONT BY THIS POINT IN TIME AND
IF THE FRONT MOVES THROUGH OUR AREA ENTIRELY OR STALLS ACROSS A
PORTION OF THE REGION ON SATURDAY.

TEMPS WILL AVERAGE ABOVE NORMAL WEDNESDAY THROUGH FRIDAY AS A RETURN
FLOW STARTS TO DEVELOP ACROSS THE REGION. HIGHS ARE GENERALLY
EXPECTED TO BE IN THE MID 70S TO LOWER 80S WITH LOWS WEDNESDAY NIGHT
IN THE UPPER 40S TO MID 50S AND THURSDAY NIGHT IN THE 50S.

FOR NOW HAVE ONLY SLIGHT CHANCE POPS IN THE GRIDS ACRS THE WRN PTNS
OF THE FA FRI NIGHT AND SATURDAY. SINCE NO GULF MOISTURE IS BEING
DRAWN NORTHWARD ALONG THE FRONT AND WITH RELATIVELY MILD TEMPS
RESULTING IN LIMITED CONTRAST BTWN AIR TEMP AND THAT OF THE GREAT
LAKES...EXPECT VERY LITTLE MOISTURE ALONG AND AHEAD OF THE COLD
FRONT ACRS THE FA. EXPECT LOWS FRIDAY NIGHT IN THE MID 50S TO LOWER
60S WITH HIGHS ON SATURDAY IN THE 70S TO AROUND 80.

OVERALL EXPECT MAINLY DRY CONDITIONS WITH ABOVE NORMAL TEMPS DURING
THE EXTENDED FORECAST PERIOD.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
FORECAST BECOMING TRICKY IN TERMS OF PREVIOUSLY EXPECTED IFR FOG
FORMATION...SINCE THERE ARE CURRENTLY NO SIGNS OF FOG FORMING AS OF
0540Z OTHER THAN AT KPOU AND THE PATTERN IS LOOKING LESS CONDUCIVE
TO FOG WITH IFR VSBYS ELSEWHERE. THE MID/UPPER LEVEL TROUGH AXIS IS
STILL TO OUR WEST AND THE SURFACE PRESSURE GRADIENT SHOULD RESULT IN
AT LEAST AN OCCASIONAL BREEZE OF A FEW KNOTS TO KICK UP EVEN WHERE
CONDITIONS ARE CURRENTLY CALM. ALSO...PATCHES OF STRATOCU WILL BE
DRIFTING BY IN THIS REGIME INTO THE MORNING. SO...CONFIDENCE IN IFR
FOG HAS DECREASED. TRENDING BETTER FROM PRIOR FORECAST...WILL ONLY
MENTION TEMPO FOR MVFR VSBYS AT KGFL/KPSF BETWEEN 07Z-11Z FOR
OCCASIONAL PERIODS OF CALM WINDS/MOSTLY CLEAR SKIES. HOWEVER...DUE
TO ALMOST ONE QUARTER INCH OF RAIN FALLING AT KPOU EARLIER...THERE
IS A BETTER POTENTIAL FOR FOG THERE AND WILL MENTION PREVAILING MVFR
VSBY WITH TEMPO FOR IFR.

SOLID VFR CONDITIONS WILL PREVAIL THROUGH THE REST OF THE PERIOD
WITH ONLY FEW-SCT FAIR WEATHER CU EXPECTED.

OUTLOOK...
MON NIGHT-FRI...VFR. EXCEPT MVFR/IFR CONDITIONS IN LATE NIGHT/EARLY
MORNING FOG.

&&

.FIRE WEATHER...
AN EXTENDED PERIOD OF DRY WEATHER IS EXPECTED FOR THE UPCOMING
WEEK.

RELATIVE HUMIDITY VALUES WILL RECOVER TO GREATER THAN 90 PERCENT
MONDAY MORNING WITH A VERY HEAVY DEW EXPECTED. RH VALUES WILL DROP
TO 30 TO 45 PERCENT ON MONDAY. THOSE VALUES WILL RECOVER ONCE
AGAIN MONDAY NIGHT WITH VALUES TO GREATER THAN 90 PERCENT WITH
ADDITIONAL DEW FORMATION.

THE WINDS WILL DIMINISH TO 5 MPH OR LESS TONIGHT. EXPECT BRISK
CONDITIONS ON MONDAY WITH NORTHWEST WINDS OF 10 TO 20 MPH...WITH A
FEW GUSTS AROUND 30 MPH POSSIBLE.

&&

.HYDROLOGY...
NO HYDRO PROBLEMS ARE EXPECTED THE NEXT 5 DAYS WITH DRY WEATHER
DOMINATING THE UPCOMING WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...GJM/BGM
NEAR TERM...GJM/HWJIV/BGM
SHORT TERM...BGM
LONG TERM...11
AVIATION...JPV
FIRE WEATHER...BGM
HYDROLOGY...BGM
Hazardous weather outlook, Sep 9, 3:12 PM EDT, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
312 PM EDT SUN SEP 9 2012

NYZ032-033-042-082-101100-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
312 PM EDT SUN SEP 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN ADIRONDACKS OF EAST
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

TEMPERATURES ARE EXPECTED TO FALL INTO THE 33 TO 36 DEGREE RANGE
MONDAY NIGHT INTO TUESDAY MORNING. IF THESE TEMPERATURES APPEAR
MORE IMMINENT...THEN A FROST ADVISORY MAY BE NECESSARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083-084-
VTZ013>015-101100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
312 PM EDT SUN SEP 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK
EXCLUDING THE SOUTHERN ADIRONDACK REGION...AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

Nearby

Frost Advisories in New York, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.